PDA

View Full Version : Neurontin, been a few days now and feeling weird



Deemarie1223
09-01-2012, 08:12 AM
I started the Nerontin a lil over ask ago roughly and I'm supposed to be at 900mgs right now, but I'm stuck at 600. When I take it at night it's fine, but during th day, it makes me fuzzier and dizzier then I already am,which brings on the yucky belly feeling, and I feel like I'm gonna pass out. The first morning I took it, I could barely take care of the kids...I took it kind mid morning, and when it hit me, it hit hard! I rushed them through lunch and got them down for naps. I then laid down, called hubby to make sure he was working nearby and literally put 911 on my cell so if I felt like I was gonna pass out I just had to hit a button. It was scary. I fell asleep and felt a little more together when I woke up. I'm nojt sure if. Took it too close to my klonopin and it kicked my *** or what. So now, I take my klonopin early, take the Nerontin right before nap, to allow me to sleep if I get that dizzy again and then I take my 2nd klonopin around 8pm and another neurontin at about 11, before I lay down. Ideally I'm supposed be taking another one early too, but I can't bring myself to do it. Between 7-1230 is the most active times for the kids. We earn, do crafts, go outside etc, then it's lunch. Nap time and after us easy, they wake up have snack and we go out or free play iside until parents pick up. It hasnt been as bad as that first day, thank God! Has anyone else experienced this? If so does it go away! I don't want to give up yet cuz I think it helps, the neuropathy as calmed down a bit (only one flare since I've been on it) and a few random issues that resolve quickly. I think the 3rd pill would help a lot but how to get past these side effects. Also, in your opinion, do I just dive in with all 3 and deal w it till it resides or wait till it stops now and then add the 3rd. All the doc said was it was normal side effects, should go away and take the 3rd pill, but I'm scared like a lil baby:(

The Survivor
09-03-2012, 04:36 PM
I don't think I ever took this medication before. But I definitely experienced these side-effects from an antidepressant known as Zoloft. I highly recommend that you report that medicine's side-effects to your doctor so he\she can prescribe you a different one or at least change the doseage. Its not worth suffering through this. Sounds scary enough....

jmail
09-05-2012, 02:32 PM
I've used a few meds over the years that I had to "get used to" in order to "up the dose". However, in all cases, the doctor described what I would most likely encounter and prepared me for the effects. Side effects similar to what you describe have been reported with other people. However, like The Survivor suggests above, it'd be a good idea to consult with the doctor's office at the least, if not a visit with the doctor. Does the same doctor prescribe both the klonopin and neurontin? Klonopin did to me what you describe for the neurontin.

tgal
09-05-2012, 03:39 PM
I do agree you need to let your doctor know however, as was said above, it usually takes several weeks to adjust to those kind of meds. That is the reason they start you on a lower dose and raise it after a week or two.

Deemarie1223
09-05-2012, 08:29 PM
Thanks everyone...called the doc today, kept trying for a few more days and I can't stand the fainting feeling. They called in lyrica, going to pick it up and try it tomorrow. Wish me luck!

jolynnhughes
09-06-2012, 05:23 PM
I take Neurontin for peripheral neuropathy, but I only take 300 mg. That takes the edge off enough I can function. I still have the pain, but it doesn't get bad until the evening, and it is not as bad. When I go up, I gain weight like crazy and have a lot of nausea. I don't take it during the day though. I only take it at night. My doctor gave me 100 mg. capsules and told me to go up 100 mg. every week until I got to 600. She also told me that there was some new research on it that said the benefits topped out around that dosage and that over that was just more side effects with no added benefit. Now that I'm writing that, I think it was that medication she told me that about. Don't take my word for it. My brain is not working very well tonight. I do know I had very uncomfortable side effects after 300.

I used to take Klonoprin -- when my seizures first started and they thought they were from anxiety. NOT, but that's another story. The Klonoprin made me a zombie! I felt terrible. Beyond terrible! I finally weaned myself off it. Once off that, I felt much better. Don't quit taking anything without talking to your doctor first. I don't know what's best for you, but I know I will never take that medication again.

Phoenix2369
09-13-2012, 05:03 PM
Aw guys. I'm having a mild panic attack. I literally signed up for this and 2 other lupus online support groups tonight to ask everyone about the neurontin ( i took my first 300 tonight and im supposed to continue to push myself up to 2 full tablets, 1200 miligrams. )

I was so worried about this medication. It doesnt even say anything about auto immune diseases in the uses! Which also makes me paranoid.

Does anyway have anything positive? I mean did it stop the pain? Ive been having the worst flare up of my life and I think this was a last ditch resort to save me some money as a lot of the pills my doctor wants me to try are newer and have no generic. I did notice that I feel tired and my head is alittle wobbly but that is the same with the tramadol. Maybe the stick to it and let your body get used to it will work?

jmail
09-14-2012, 04:00 PM
Each person's body is different, therefore their reaction to a given drug will be different. My wife and brother-in-law have both used it, and it worked for them. My b-i-l is still using it, but my wife ended up with lyrica. I tried lyrica, and didn't like it at all, so "to each, his own" applies. Also, lots of meds are used "off-label", such as plaquenil, which I used and liked. Another example would be klonopin, which is an anti-seizure medication, but it's also used to "slow" a person down, and help with anxiety. It worked great for me like that when I'd get anxious from an asthma attack. Unfortunately, I'm apparently alergic to it... Just consult with your docs, making sure they're each aware of your meds, and track your symptoms & reactions, and if you're like me, write things down to take to your appointments, 'cause the grey matter will fail ya... |;^)